Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 15, 2000, 10:40 PM EDT for Forsyth County, Guilford County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 10:40 PM EDT (02:40 UTC)
- Expired
- Jun 15, 2000, 11:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forsyth County, NC, Guilford County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:00 PM EDT | Thunderstorm Wind 50 E | Oak Ridge, NC | Trees down and reports of power outages. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3721 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
796 WUUS52 KRAH 160242 SVRRDU NCC067-081-160315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1040 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GUILFORD COUNTY IN NORTH CAROLINA EASTERN FORSYTH * UNTIL 1115 PM EDT * AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF STOKESDALE...OR ABOUT 3 MILES SOUTHWEST OF BELEWS CREEK...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMERFIELD AT 1050 PM EDT LAKE TOWNSEND AT 1055 PM EDT MONTICELLO AT 1110 PM EDT DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3628 8016 3612 8007 3615 7953 3651 7959
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM EDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM EDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT THU JUN 15 2000 ...SUMMER LIKE PATTERN TO CONTINUE THROUGH THE PERIOD... LATEST RADAR IMAGE SHOWING SCATTERED CONVECTION FIRING UP IN NORTHERN SOUTH CAROLINA AND ALONG THE NORTH/SOUTH CAROLINA COAST. THE THUNDERSTORMS IN NORTHERN SOUTH CAROLINA ARE ASSOCIATED WITH A WEAK CLOSED CYCLONIC CIRCULATION VORTEX AND THE THUNDERSTORMS ALONG THE COAST ARE A RESULT OF SEABREEZE. EXPECT SCATTERED CONVECTION ACROSS CENTRAL NORTH CAROLINA. LAPS MESO-ANALYSIS SHOWING 3000 TO 4000 J/KG CAPE VALUES WHICH ARE MORE THAN ENOUGH TO SUSTAIN VERY STRONG UPDRAFTS. HOWEVER THE WET BULB ZERO HEIGHT IS AROUND 12.5 KFT...ALLOWING SUBSTANTIAL MELTING OF HAIL AS IT FALLS THROUGH A VERY WARM ATMOSPHERE. EXPECT ACTIVITY TO DIMINISH WEST TO EAST AS THE NIGHT WEARS ON. UPPER AND MID LEVELS BASICALLY REMAIN THE SAME THROUGH THE FORECAST PERIOD. SOUTHWEST FLOW CONTINUES...TAPPING THE WARM MOIST GULF AIR THROUGH THE BEGINNING OF NEXT WEEK. DEWPOINTS WILL REFLECT THIS TREND WITH DEWPOINTS RANGING FROM UPPER 60S TO LOWER 70S. ALL MODELS IN AGREEMENT WITH STALLING FRONT NORTH OF AREA AND BUILDING BERMUDA HIGH OVER THE REGION. THIS ASSESSMENT LOOKS TO BE CORRECT AS BERMUDA HIGH A LITTLE STRONGER THAN THE HIGH PRESSURE OVER THE NORTHEAST US. BUT FEEL LIKE A MENTION OF POPS IS JUSTIFIED THROUGHOUT THE PERIOD DUE TO HIGH SURFACE DEWPOINTS AND SUMMER TIME INSTABILITY. TEMPERATURES WILL RANGE IN THE UPPER 80S TO LOWER 90S DURING THE DAY AND UPPER 60S TO LOWER 70S AT NIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS CENTRAL NORTH CAROLINA. BL/SWH
In the hours before
Local storm report, Jun 15, 5:50 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
550 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM LEXINGTON NC WIND DAMAGE
06/15/00 DAVIDSON A FEW POWERLINES DOWN
SEBLocal storm report, Jun 15, 7:26 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
726 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM SUMMERFIELD NC WIND DAMAGE
06/15/00 GUILFORD 911 CENTER REPORTED
SEVERAL DOWNED TREES AND
POWERLINES ON
WINDSOR FARM ROAD, BUNCH
ROAD, AND OTHER
NEARBY ROADS
0700 PM 2 NW LOISVILLE NC .75 INCH HAIL
06/15/00 FORSYTH 911 CENTER REPORTED DIME
SIZE HAIL ON HWY 421
SEBLocal storm report, Jun 15, 9:07 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
907 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM NEAR CALDWELL NC WIND DAMAGE
06/15/00 NE ORANGE 911 CENTER REPORTED TREES
AND POWERLINES DOWN ON
HWY 57
SEBLocal storm report, Jun 15, 9:24 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
924 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM VIRGILINIA NC WIND DAMAGE
06/15/00 GRANVILLE 911 CENTER REPORTED TREES
DOWN
SEBLocal storm report, Jun 15, 9:57 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
957 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM ELON COLLEGE NC .75 INCH HAIL
06/15/00 ALAMANCE DIME SIZE HAIL AND POWER
OUTAGES REPORTED BY
911 CENTER
SEBLocal storm report, Jun 15, 10:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1030 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM RANDLEMAN NC WIND DAMAGE
06/15/00 RANDOLPH SEVERAL TREES DOWN AROUND
RANDLEMAN AND
LIBERTY AS REPORTED BY
911 CENTER
0920 PM JAMESTOWN NC WIND DAMAGE
06/15/00 GUILFORD 911 CENTER REPORTED
NUMEROUS TREES DOWN IN
JAMESTOWN AND ONE
TREE THAT FELL ON A HOUSE
SEBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:57 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 33 min |
| Jun 15, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Person | 34 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 45 min |
| Jun 15, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 38 min |
| Jun 15, 10:02 PM EDT | Severe Thunderstorm Warning | RAH | Person | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.